Alert archive / Texas / Red Flag Warnings in 2008

Red Flag Warning 30, NWS Midland/Odessa, TX

March 27, 200818 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Mar 27, 2008, 5:20 AM CDT for 18 counties in Texas. It took effect at Mar 27, 2008, 8:25 AM CDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2008, 5:20 AM CDT (10:20 UTC)
In effect from
Mar 27, 2008, 8:25 AM CDT
Expired
Mar 27, 2008, 10:00 PM CDT
In force
14 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 8 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 10.3 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2008-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2008-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
5857 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 271020
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
520 AM CDT THU MAR 27 2008

...A RED FLAG WARNING IN EFFECT THIS MORNING FROM 10 AM MDT
TO 9 PM MDT TONIGHT FOR THE GUADALUPE MOUNTAINS AND VAN HORN/
HIGHWAY 54 CORRIDOR FOR WINDY CONDITIONS... LOW HUMIDITY...
AND VERY HIGH TO EXTREME FIRE DANGER...

.UNSEASONABLY WARM TEMPERATURES... VERY DRY CONDITIONS... 
INCREASING WIND SPEEDS... AND VERY HIGH TO EXTREME FIRE DANGER
ARE EXPECTED TODAY ACROSS THE GUADALUPE MOUNTAINS AND HIGHWAY
54 CORRIDOR.  20 FT WINDS OF 20 MPH OR GREATER ARE EXPECTED 
ACROSS THE WARNING AREA WITH HIGH GUSTS IN THE GUADALUPE MOUNTAINS.

NMZ114-TXZ258-272100-
/O.UPG.KMAF.FW.A.0025.080327T1600Z-080328T0300Z/
/O.NEW.KMAF.FW.W.0030.080327T1600Z-080328T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-GUADALUPE MOUNTAINS-
420 AM MDT THU MAR 27 2008

...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM
MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

SUSTAINED 20 FT WINDS OF 20 MPH OR GREATER ARE EXPECTED ACROSS 
THE GUADALUPE MOUNTAINS.  MINIMUM RH OF 5 TO 10 PERCENT AND VERY 
HIGH TO EXTREME FIRE DANGER ARE ALSO EXPECTED.  CONDITIONS ARE 
EXPECTED TO IMPROVE LATE TONIGHT.

$$

TXZ057-272100-
/O.NEW.KMAF.FW.W.0030.080327T1600Z-080328T0300Z/
VAN HORN AND HIGHWAY 54 CORRIDOR-
520 AM CDT THU MAR 27 2008

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 10 PM
CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO
10 PM CDT THIS EVENING. 

SUSTAINED 20 FT WINDS OF 20 MPH OR GREATER ARE EXPECTED ACROSS 
THE HIGHWAY 54 CORRIDOR. MINIMUM RH OF 5 TO 10 PERCENT AND VERY 
HIGH TO EXTREME FIRE DANGER ARE ALSO EXPECTED.  CONDITIONS ARE 
EXPECTED TO IMPROVE LATE TONIGHT.

$$
3 follow-up statements
000 
WWUS84 KMAF 271325
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
825 AM CDT THU MAR 27 2008

...A RED FLAG WARNING IN EFFECT THIS MORNING FROM 7 AM MDT/8 AM CDT 
UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE GUADALUPE AND DAVIS
MOUNTAINS AND VAN HORN/ HIGHWAY 54 CORRIDOR FOR WINDY CONDITIONS...
LOW HUMIDITY... AND VERY HIGH TO EXTREME FIRE DANGER...

...A RED FLAG WARNING IS IN EFFECT FROM NOON MDT/1 PM CDT UNTIL 9
PM MDT /10 PM CDT/ THIS EVENING FOR THE SOUTHEAST NEW MEXICO PLAINS...
UPPER TRANS PECOS AND MARFA PLATEAU...FOR WINDY CONDITIONS...LOW
HUMIDITY...AND VERY HIGH TO EXTREME FIRE DANGER...

.UNSEASONABLY WARM TEMPERATURES...VERY DRY CONDITIONS...INCREASING
WIND SPEEDS... AND VERY HIGH TO EXTREME FIRE DANGER ARE EXPECTED
TODAY. 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED ACROSS THE
WARNING AREA WITH HIGHER GUSTS IN THE GUADALUPE AND DAVIS MOUNTAINS.

TXZ074-272000-
/O.EXB.KMAF.FW.W.0030.080327T1325Z-080328T0300Z/
DAVIS/APACHE MOUNTAINS AREA-
825 AM CDT THU MAR 27 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED WITH
WIND GUSTS TO 35 MPH ACROSS THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS... MINIMUM RH/S OF 5 TO 10 PERCENT AND VERY HIGH TO
EXTREME FIRE DANGER ARE ALSO EXPECTED. CONDITIONS ARE EXPECTED TO
IMPROVE LATE TONIGHT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

NMZ115-TXZ058-080-272000-
/O.EXB.KMAF.FW.W.0030.080327T1800Z-080328T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU-
825 AM CDT THU MAR 27 2008 /725 AM MDT THU MAR 27 2008/

...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS
AFTERNOON TO 10 PM CDT /9 PM MDT/ THIS EVENING. 

SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED ACROSS
THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND MARFA
PLATEAU. MINIMUM RH/S OF 5 TO 10 PERCENT AND VERY HIGH TO EXTREME
FIRE DANGER ARE ALSO EXPECTED. CONDITIONS ARE EXPECTED TO IMPROVE
LATER TONIGHT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

NMZ114-TXZ057-258-272000-
/O.EXT.KMAF.FW.W.0030.080327T1325Z-080328T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-GUADALUPE MOUNTAINS-
825 AM CDT THU MAR 27 2008 /725 AM MDT THU MAR 27 2008/

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

THE RED FLAG WARNING IS NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING. 

SUSTAINED 20 FT WINDS OF 20 MPH OR GREATER WITH WIND GUSTS TO 35
MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS. MINIMUM RH/S OF 
5 TO 10 PERCENT AND VERY HIGH TO EXTREME FIRE DANGER ARE ALSO
EXPECTED. CONDITIONS ARE EXPECTED TO IMPROVE LATE TONIGHT.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

$$
000 
WWUS84 KMAF 271557
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1057 AM CDT THU MAR 27 2008

...A RED FLAG WARNING IN EFFECT THIS MORNING FROM 7 AM MDT/8 AM
CDT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING FOR THE GUADALUPE AND
DAVIS MOUNTAINS AND VAN HORN/ HIGHWAY 54 CORRIDOR FOR WINDY
CONDITIONS...LOW HUMIDITY...AND VERY HIGH TO EXTREME FIRE
DANGER...

...A RED FLAG WARNING IS IN EFFECT FROM NOON MDT/1 PM CDT UNTIL
9 PM MDT /10 PM CDT/ THIS EVENING FOR THE SOUTHEAST NEW MEXICO
PLAINS...UPPER TRANS PECOS...MARFA PLATEAU...PERMIAN BASIN AND
STOCKTON PLATEAU FOR WINDY CONDITIONS...LOW HUMIDITY...AND VERY
HIGH TO EXTREME FIRE DANGER...

.UNSEASONABLY WARM TEMPERATURES...VERY DRY CONDITIONS...
INCREASING WIND SPEEDS AND VERY HIGH TO EXTREME FIRE DANGER ARE
EXPECTED TODAY. 20 FOOT WINDS OF 20 MPH OR GREATER AND/OR GUSTS TO
35 MPH OR GREATER ARE EXPECTED ACROSS THE WARNING AREA WITH
GENERALLY HIGHER WINDS IN THE GUADALUPE AND DAVIS MOUNTAINS.

TXZ045>048-050>053-059>063-067>070-075-280300-
/O.EXB.KMAF.FW.W.0030.080327T1600Z-080328T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-LOVING-
WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
1057 AM CDT THU MAR 27 2008

...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT THIS EVENING. 

SUSTAINED 20 FT WINDS OF 20 MPH OR GREATER AND/OR GUSTS TO 35 MPH
ARE EXPECTED ACROSS THE PERMIAN BASIN AND STOCKTON PLATEAU LATE
THIS MORNING...THROUGH THE AFTERNOON AND INTO THIS EVENING. 
MINIMUM RH/S OF 5 TO 10 PERCENT AND VERY HIGH TO EXTREME FIRE
DANGER ARE ALSO EXPECTED. CONDITIONS WILL IMPROVE THIS EVENING AS
WINDS SUBSIDE AND RH/S INCREASE. 

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

NMZ115-TXZ058-080-280300-
/O.EXT.KMAF.FW.W.0030.080327T1600Z-080328T0300Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
REEVES COUNTY AND UPPER TRANS PECOS-MARFA PLATEAU-
1057 AM CDT THU MAR 27 2008 /957 AM MDT THU MAR 27 2008/

...RED FLAG WARNING NOW IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...

SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER ARE EXPECTED ACROSS
THE SOUTHEAST NEW MEXICO PLAINS...UPPER TRANS PECOS AND MARFA
PLATEAU.  MINIMUM RH/S OF 5 TO 10 PERCENT AND VERY HIGH TO EXTREME
FIRE DANGER ARE ALSO EXPECTED.  CONDITIONS ARE EXPECTED TO IMPROVE
THIS EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

NMZ114-TXZ057-074-258-280300-
/O.CON.KMAF.FW.W.0030.000000T0000Z-080328T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
1057 AM CDT THU MAR 27 2008 /957 AM MDT THU MAR 27 2008/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/
THIS EVENING...

SUSTAINED 20 FT WINDS OF 25 TO 35 MPH OR GREATER AND GUSTS TO 60 
MPH ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS.
MINIMUM RH/S OF 5 TO 10 PERCENT AND VERY HIGH TO EXTREME FIRE
DANGER ARE ALSO EXPECTED. CONDITIONS ARE EXPECTED TO IMPROVE THIS
EVENING.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

$$
000 
WWUS84 KMAF 272007
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
307 PM CDT THU MAR 27 2008

...A RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING FOR ALL BUT THE PRESIDIO VALLEY...BIG BEND AND LOWER TRANS
PECOS FOR WINDY CONDITIONS...LOW HUMIDITY...AND VERY HIGH TO
EXTREME FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT FROM NOON MDT UNTIL 9 PM MDT
SATURDAY AFTERNOON AND EVENING FOR THE GUADALUPE MOUNTAINS AND
SOUTHEAST NEW MEXICO PLAINS FOR WINDY CONDITIONS...LOW HUMIDITY...
AND VERY HIGH TO EXTREME FIRE DANGER...

.UNSEASONABLY WARM TEMPERATURES...VERY DRY CONDITIONS...AND
SOUTHWEST TO WEST WINDS NEAR 20 MPH OR GREATER WILL PERSIST ACROSS
SOUTHEAST NEW MEXICO AND MUCH OF WEST TEXAS INTO THIS EVENING.
WINDS ARE EXPECTED TO DECREASE THIS EVENING...WHICH WILL ALLEVIATE 
CRITICAL FIRE WEATHER CONDITIONS. 

CRITICAL CONDITIONS ARE AGAIN EXPECTED OVER THE GUADALUPE MOUNTAINS
AND SOUTHEAST NEW MEXICO PLAINS SATURDAY AFTERNOON.  WIND SPEEDS
WILL PICK UP TO 20 MPH OR GREATER...RH/S WILL DROP TO 5 TO 10
PERCENT AND FIRE DANGER WILL BE VERY HIGH TO EXTREME.

NMZ114-115-TXZ258-280300-
/O.NEW.KMAF.FW.A.0026.080329T1800Z-080330T0300Z/
/O.CON.KMAF.FW.W.0030.000000T0000Z-080328T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GUADALUPE MOUNTAINS-
207 PM MDT THU MAR 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM SATURDAY AFTERNOON
THROUGH SATURDAY EVENING.  A RED FLAG WARNING REMAINS IN EFFECT
UNTIL 9 PM MDT THIS EVENING. 

SUSTAINED 20 FT WINDS OF 25 TO 35 MPH OR GREATER AND GUSTS TO 60 
MPH ARE EXPECTED ACROSS THE GUADALUPE MOUNTAINS...WITH 20 MPH OR
GREATER WINDS OVER THE PLAINS.  RH/S OF 5 TO 10 PERCENT AND VERY
HIGH TO EXTREME FIRE DANGER WILL PERSIST INTO THIS EVENING. WINDS
SHOULD DIMINISH BY 9 PM MDT. A FIRE WEATHER WATCH IS IN EFFECT
SATURDAY AFTERNOON AND EVENING FOR THESE SAME AREAS.  

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

TXZ045>048-050>053-057>063-067>070-074-075-080-280300-
/O.CON.KMAF.FW.W.0030.000000T0000Z-080328T0300Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-
307 PM CDT THU MAR 27 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 10 PM CDT THIS
EVENING...

SOUTHWEST TO WEST WINDS NEAR 20 MPH OR GREATER...AND GUSTS OF 35
MPH OR GREATER...WILL PERSIST THROUGH LATE AFTERNOON.  WINDS
SHOULD SUBSIDE THIS EVENING AND ALLEVIATE CRITICAL FIRE WEATHER 
CONDITIONS.

DO NOT THROW CIGARETTES ONTO THE GROUND OR OUT OF A MOVING
VEHICLE.  KEEP VEHICLES ON DRIVING SURFACES...AND DO NOT DRIVE
THROUGH TALL GRASS.  AVOID ACTIVITIES THAT MAY PRODUCE OUTDOOR
FLAMES OR SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL
TO GROW RAPIDLY INTO DANGEROUS...WIND-DRIVEN WILDFIRES.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 27, 4:45 AM CDT, 35 minutes earlier.

Area forecast discussion, Mar 27, 4:45 AM CDT, 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
445 AM CDT THU MAR 27 2008

.DISCUSSION...
THE DRYLINE IS CURRENTLY SETUP FROM SNYDER THRU MIDLAND/ODESSA AND
DOWN TO DRYDEN WITH DEWPOINTS IN THE 40S TO THE EAST AND SINGLE
DIGITS TO THE WEST.  SINCE SW WINDS HAVE STAYED ELEVATED
OVERNIGHT...SO HAVE THE TEMPS.  THIS COMBINATION HAS LEAD TO LOW
RH/S FOR A LARGE PORTION OF THE AREA EARLY THIS MORNING.  SURFACE
LOW LOCATED OVER SOUTHEASTERN COLORADO WILL DEEPEN AND MOVE
SOUTHEASTWARD ACROSS THE TEXAS PANHANDLE DURING THE DAY.  IN
RESPONSE TO THIS...WEST WINDS WILL PICK UP THROUGH THE AFTERNOON.
THE GUADALUPES WILL LIKELY HAVE GUSTS REACHING 60 MPH.  THESE
WARM DOWN SLOPING WINDS WILL ALSO BE RESPONSIBLE FOR HIGH
TEMPERATURES NEAR 90 THROUGH THE PERMIAN BASIN AND SOUTHEASTERN
NEW MEXICO...AND INTO THE MID 90S ALONG THE RIO GRAND AND TRANS
PECOS REGION.

GFS...NAM...AND ECMWF ARE IN GOOD AGREEMENT THAT A COLD FRONT WILL
BEGIN PUSHING THROUGH THE AREA FRIDAY MORNING DROPPING TEMPERATURES
10 TO 15 DEGREES. NOT LONG AFTER FROPA...WINDS WILL SHIFT TO OUT
OF THE SOUTHEAST BRINGING MOISTURE BACK TO THE EASTERN HALF OF THE
CWA ON SATURDAY.  NOT ENTIRELY CONFIDENT ON PRECIP DEVELOPING ON
SATURDAY EVENING.  THE DRYLINE WILL BE CRUCIAL TO WHETHER
DEVELOPMENT IS IN OUR AREA OR JUST EAST OF IT. IF ANYTHING DOES
DEVELOP...SUFFICIENT INSTABILITY WILL BE PRESENT FOR THUNDERSTORMS
TO BECOME SEVERE. MODELS DEPICTING LAPSE RATES AROUND 8 C/KM...
CAPE VALUES ABOVE 1500 J/KG...AND LIS NEAR -6.

TEMPERATURES WILL REBOUND TO BACK INTO THE MID 80S BY SUNDAY.  AS A
BROAD UPPER LEVEL TROUGH TRAVERSES ACROSS THE COUNTRY EARLY NEXT
WEEK...ANOTHER COLD FRONT IS PROGGED TO MOVE THROUGH MONDAY NIGHT.
TEMPERATURES WILL COME BACK TO NEAR NORMAL FOR LIKELY NO LONGER
THAN A DAY AS WEST WINDS BRING THEM BACK UP TO ABOVE NORMAL.  NOT
EXPECTING ANY PRECIP WITH THE PASSAGE BUT POST FROPA WILL SET UP
SIMILAR TO THIS WEEKEND WITH RETURN GULF MOISTURE AND POSSIBLY A
FEW SHOWERS BY MID TO LATE WEEK.

&&

.FIRE WEATHER...
VERY DRY CONDITIONS WILL CONTINUE ACROSS THE WEST AGAIN TODAY.  WINDS
ACROSS THE GUADALUPES SHOULD DROP OFF SOME AROUND/AFTER SUNSET AND THEN
PICK UP EVEN STRONGER THROUGH THE AFTERNOON AS A SHORTWAVE MOVES ACROSS
THE MOUNTAINS.  WILL HAVE 20 FT WINDS OF 20 MPH OR GREATER ACROSS THE
GUADALUPE MOUNTAINS AND VAN HORN CORRIDOR TODAY.  MINIMUM RH WILL FALL
INTO THE SINGLE DIGITS TODAY.  THESE DRY AND WINDY CONDITIONS WHEN COMBINED
WITH VERY HIGH TO EXTREME FIRE DANGER WILL RESULT IN THE NEED FOR A
RED FLAG WARNING FOR THE GUADALUPE MOUNTAINS AND THE VAN HORN/HWY 54
CORRIDOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              91  47  70  49  /   0   0   0  10
CARLSBAD NM                90  46  76  44  /   0   0   0  10
DRYDEN TX                  94  53  81  58  /   0   0  10  10
FORT STOCKTON TX           91  51  79  52  /   0   0   0  10
GUADALUPE PASS TX          81  47  71  47  /   0   0   0   0
HOBBS NM                   90  46  70  42  /   0   0   0  10
MARFA TX                   82  38  75  41  /   0   0   0  10
MIDLAND INTL AIRPORT TX    90  46  72  45  /   0   0   0  10
ODESSA TX                  90  46  73  45  /   0   0   0  10
WINK TX                    96  48  82  51  /   0   0   0  10

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 10 AM THIS MORNING TO 9 PM MDT THIS
     EVENING FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS
     NP/LINCOLN NF/LNZ.

     HIGH WIND WARNING FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY COUNTY.

TX...RED FLAG WARNING FROM 11 AM CDT /10 AM MDT/ THIS MORNING TO 10
     PM CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
     GUADALUPE MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     HIGH WIND WARNING FROM NOON TODAY TO 6 PM MDT THIS AFTERNOON FOR
     THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.

&&

77/72
Hazardous weather outlook, Mar 27, 5:02 AM CDT, 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
502 AM CDT THU MAR 27 2008

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-281015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
502 AM CDT THU MAR 27 2008 /402 AM MDT THU MAR 27 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

VERY DRY CONDITIONS... UNSEASONABLY WARM TEMPERATURES... AND A
GUSTY SOUTHWEST WIND WILL RESULT IN CONDITIONS FAVORABLE FOR RAPID
FIRE GROWTH AND SPREAD FOR THE GUADALUPE MOUNTAINS AND HIGHWAY 54
CORRIDOR TODAY THROUGH THIS EVENING.

HIGH WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS.
SUSTAINED WINDS OF 40 MPH OF GREATER WITH GUSTS TO 60 MPH WILL BE
POSSIBLE ACROSS THE GUADALUPE MOUNTAINS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A SLIGHT CHANCE OF THUNDERSTORM DEVELOPMENT ACROSS THE
EASTERN PERMIAN BASIN/WESTERN LOW ROLLING PLAINS SATURDAY
AFTERNOON AND EVENING.  ANY STORM THAT DEVELOPS WILL HAVE THE
POTENTIAL TO BECOME SEVERE WITH LARGE HAIL AND DAMAGING WIND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 4:17 AM CDTHigh Wind WarningMAF15 hr
Mar 27, 3:07 PM CDTFire Weather WatchMAF39 hr

Nearby

Red Flag Warnings in Texas, 2008Red Flag Warnings in New Mexico, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.